advertisement
Question
Posted by: dw | 2010/07/15

alzam

Hi Doc, I am going away for 4 days with work which I am dreading. I have social phobia so am on antidepressants for my anxiety and take Alzam whenever I feel really anxious. Is it ok if I take Alzam for 4 days in a row to help me to deal with this trip? I already have anticipatory anxiety and it is still a week away. Help!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Remarkable, isn' it, how anxieties can feed themselves and each other ? This would have been well worth discussing with your prescribing shrink. So, you're going away for a few days on some work-related trip - is there something specific about the content of this trip that makes you feel anxious ? If you have a duly disgnosed social phobia / social anxiety disorder, will you be expected to give presentations or talks or in other ways do things that make you anxious ? Or is it just a general sense of dread at being away rom home base and in unfamiliar teritory ?
It should be OK to use the Alzam on 4 consecutive days if you need it - see how it goes, you may find its all much less worrying than you are expecting, and may not need more med.
From your description of how you feel, it does not sound as though you are being sufficiently helped by your present treatment for your condition. I would suggest you discuss this with your psychiatrist ( I do hope you are being assessed and trated by a specialist psychiatrist and not solely by a GP ) and ask about such additions as CBT ( Cognitive-Behaviour Therapy ) which can help you rapidly learn to gain control over these symptoms and limitations and get more free from the burden of such symptoms

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/15

Remarkable, isn' it, how anxieties can feed themselves and each other ? This would have been well worth discussing with your prescribing shrink. So, you're going away for a few days on some work-related trip - is there something specific about the content of this trip that makes you feel anxious ? If you have a duly disgnosed social phobia / social anxiety disorder, will you be expected to give presentations or talks or in other ways do things that make you anxious ? Or is it just a general sense of dread at being away rom home base and in unfamiliar teritory ?
It should be OK to use the Alzam on 4 consecutive days if you need it - see how it goes, you may find its all much less worrying than you are expecting, and may not need more med.
From your description of how you feel, it does not sound as though you are being sufficiently helped by your present treatment for your condition. I would suggest you discuss this with your psychiatrist ( I do hope you are being assessed and trated by a specialist psychiatrist and not solely by a GP ) and ask about such additions as CBT ( Cognitive-Behaviour Therapy ) which can help you rapidly learn to gain control over these symptoms and limitations and get more free from the burden of such symptoms

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement